Posted 23 June 2005 - 11:21 AM
gluten-free since Feb 2005
Posted 23 June 2005 - 06:41 PM
Real estate can be difficult to get into. You are really at the disposal of the clients-you have to be ready to jump when they call and schedule your life around them. The money can be fantastic if the market is good though. I think some markets are harder than others, especially if there are alot of established agents in the area. That has to be stressful.
I do hope you do well in whatever field you choose. You seem very caring, so you are probably a great teacher!
I have never heard of voice problems associated with going gluten-free. Is this common? I do not know anything about that, or the medication someone else mentioned.
Posted 23 June 2005 - 06:45 PM
Posted 23 June 2005 - 07:57 PM
Posted 24 June 2005 - 07:57 AM
I can't take any SSRI antidepressants - I get very manic when I do. Last time I tried one, it was Celexa, and the second day I took it I slept so weirdly that I threw my back out. That was 5-6 years ago and I've been battling sciatica ever since. Yet it seems my doctor is always willing to try talking me into taking them again (I'm not even depressed! - wants to give them for IBS, migraines, PMS, whatever!) which makes me nuts. Antidepressants are great for those they help but for some people, only make things worse.
I hope you're feeling better!
Gluten-free since 10/04
Gluten-sensitive genes: HLA-DQ 1,3 (Subtype 6,9)
Interstitial Cystitis, 7/07
Posted 24 June 2005 - 10:42 AM
Strangley enough my hubbie lost his voice when he started the diet.He could just about whisper.He had thyroid tests and a ct scan of his throat,but was all normal.
He also started to get neurological symptoms after going gluten-free(tingling,burning in feet,unsteady gait).
He has also completely lost his appetite(feels nauseous most of the time).He's on loads of supplements-but they don't seem to help.
We both had high hopes for the gluten-free diet,but he seemed to get worse.
We also tried cutting out all dairy but to no avail.
After 7 months gluten-free his gastro doc put him on steroids as his 'villi' are not healing,and it was hoped to help him get his appetite back.
Unfortunately after 12 weeks on steroids he has not put a single pound on(still at 120 pounds)and we seem to be going round and round in circles getting nowhere fast.
I should also mention that my husband wasdx with rheumatoid arthritis a couple of years before the celiac disease.The fatigue and exhaustion just got worse and worse until he was almost bed bound.
I think that the medical profression knows very little about auto-immune diseases,even less about the effects of 2!
I know how frustrated you must feel,and I wish I had some answers,but keep plugging away.Maybe your answers are around the corner.
I just wanted you to know that you are not on your own with your reaction to the gluten-free diet-and is no suprise to me that you may be suffering from depression.Living with a chronic illness makes you more likely to get depression.My husband has also suffered from depression.
here's to unravelling the 'coeliac mystery'!Good luck
Son diagnosed with Coeliac Disease Oct 2006 by biopsy (at age 13yrs)
Posted 24 June 2005 - 07:28 PM
I just wanted to throw in a thought. My doctor explained to me that I wasn't secreting enough Serotonin, so he prescribed Zoloft for me and in only 2 days I feel better than I have in years. He said it takes at least 3 weeks to really "kick in". My husband could see the difference right away. I am less tired and irritable and have started to sleep better. I am also on a small dose of Klonopin to help me sleep, this has been a long term problem for me. I know you said you can't take Zoloft, but maybe another anti-depressant could help with your voice and make you feel better. It maybe that your serotonin levels are low, causing your problems.I don't like to take pills either but sometimes we need it. I was listening to Tom Cruise today saying that we don't need these meds, that all of these problems can be solved by getting enough exercise and eating right. He must never have had a sleepless night. I eat right and exercise and eat a balanced diet. I am up to 60 min a day on the bike. I think there is such a thing as chemical imbalance and I'm living proof of it. I hope you find an answer soon.
The one resolution, which was in my mind long before it took the form of a resolution, is the key-note of my life. It is this,always to regard as mere impertinences of fate the handicaps which were placed on my life almost at the beginning. I resolved that they should not crush or dwarf my soul, but rather be made to blossom, like Aaron's rod, with flowers-Helen Keller
Judy- Gluten Intolerant
Posted 25 June 2005 - 08:14 AM
Anyhow, I really don't want to take anti-depressants even though I know they would help....I'm afraid I'd never be able to get by without them after awhile. So I think I'll stick with the xanax every once in a while unless things get drastically worse. I also believe in chemical imbalances and I may have one but I want to check my hormones first. I will be going off the pill after 11 years next week and I think that could be part of my problem as well. If all else fails I will consider taking them.
I went to a music conference, just got back today, and it was great. A lot of wonderful teachers encouraging me not to give up on my voice.
I have taught high school choir for 6 years and am now going to Junior High. The school I got a job at is legendary for their choirs so I am so excited! It's stressful, though, b/c I have big shoes to fill from the last teacher. I know I am a great choir teacher, the voice loss has just shot my confidence a bit, but I'll just have to do whatever I can to get it back!
Posted 25 June 2005 - 10:11 AM
Posted 26 June 2005 - 04:41 PM
Positive DH biopsy 4/19/04
Posted 26 June 2005 - 05:04 PM
I have been given two prescriptions to choose from, Effexor and Xanax. I like Xanax so far, Effexor I have not tried because I am afraid to! I am so afraid of side effects like nausea that I have a hard time taking any meds at all. Xanax I know does not make me nauseated so it is a little easier to take...I don't know what to do...I really feel like I need the meds but I don't want to take them! Ay yi yi. Well, I may try the Xanax for awhile to see if it helps and if it doesn't I can try the Effexor.
I am noticing lately mood swings, too. I will write a post about this to see if anyone else has this issue...
Posted 27 June 2005 - 05:02 PM
I have this too. Few weeks ago I saw "Hannibal" on TV. After seeing one of the last scenes where it really gets freaky, I had this weird feeling coming over me. I spent the whole night thinking about that stupid scene and feeling alone & disconnected while my girlfriend was besides me.
...and sometimes feel this weird morbidness; I can't explain it.
Lately I can't watch anything the least bit gory on TV or anything like that.
I never had any problems with horror/thriller films, actually I love these kind of movies. Very strange...
Am I ripe for therapy?
Posted 27 June 2005 - 05:39 PM
Posted 28 June 2005 - 04:35 PM
I can't explain those feelings except to say that all of a sudden something will be very disturbing to me; sounds, TV, etc. I really can't watch anything gory at all anymore...odd isn't it??
I had similar symptoms before I was diagnosed with depression. My counselor called mine "pre-morbid functioning" yuck, what a term!
Patty from Maine
Posted 28 June 2005 - 04:52 PM
0 user(s) are reading this topic
0 members, 0 guests, 0 anonymous users